Alert archive / South Carolina / Wind Advisories in 2019

Wind Advisory 3, NWS Charleston, SC

April 18, 2019Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Apr 18, 2019, 4:04 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Apr 19, 2019, 5:55 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2019, 4:04 PM EDT (20:04 UTC)
In effect from
Apr 19, 2019, 5:55 AM EDT
Expired
Apr 19, 2019, 4:44 PM EDT
In force
11 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS72 KCHS 182004
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
404 PM EDT Thu Apr 18 2019

SCZ044-045-048>050-052-190415-
/O.NEW.KCHS.WI.Y.0003.190419T1400Z-190419T2100Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, 
Charleston, North Charleston, Mount Pleasant, and Daniel Island
404 PM EDT Thu Apr 18 2019

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM EDT FRIDAY...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 10 AM to 5 PM EDT Friday.

* WINDS...South 20 to 30 mph with gusts up to 40 mph. Wind gusts
  as high as 45 mph will be possible closer to the immediate coast
  and on bridges and overpasses. 

* TIMING...Beginning Friday morning and continuing through Friday
  afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
7 follow-up statements
418 
WWUS72 KCHS 190026
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
826 PM EDT Thu Apr 18 2019

SCZ044-045-048>050-052-190930-
/O.CON.KCHS.WI.Y.0003.190419T1400Z-190419T2100Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, 
Charleston, North Charleston, Mount Pleasant, and Daniel Island
826 PM EDT Thu Apr 18 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM EDT
FRIDAY...

* WINDS...South 20 to 30 mph with gusts up to 40 mph. Wind gusts 
  as high as 45 mph will be possible closer to the immediate 
  coast and on bridges and overpasses.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
518 
WWUS72 KCHS 190434
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1234 AM EDT Fri Apr 19 2019

SCZ044-045-048>050-052-191245-
/O.CON.KCHS.WI.Y.0003.190419T1400Z-190419T2100Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Tidal Berkeley-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, 
Charleston, North Charleston, Mount Pleasant, and Daniel Island
1234 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM EDT THIS AFTERNOON...

* WINDS...South 20 to 30 mph with gusts up to 40 mph. Wind gusts
  as high as 50 mph will be possible closer to the immediate 
  coast and on bridges and overpasses.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
662 
WWUS72 KCHS 190718
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
318 AM EDT Fri Apr 19 2019

GAZ119-SCZ043-051-191530-
/O.EXB.KCHS.WI.Y.0003.190419T1300Z-190419T2100Z/
Coastal Chatham-Inland Colleton-Coastal Jasper-
Including the cities of Wilmington Island, Tybee Island, 
Walterboro, Levy, Chelsea, and Jasper
318 AM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

The National Weather Service in Charleston has issued a Wind
Advisory, which is in effect from 9 AM this morning to 5 PM EDT
this afternoon.

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. 

&&

$$

SCZ044-045-048-049-191530-
/O.EXT.KCHS.WI.Y.0003.190419T1300Z-190419T2100Z/
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-
Including the cities of Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, and Edisto Beach
318 AM EDT Fri Apr 19 2019

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$

SCZ050-052-191530-
/O.EXT.KCHS.WI.Y.0003.190419T1300Z-190420T0000Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
318 AM EDT Fri Apr 19 2019

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. 

&&

$$
422 
WWUS72 KCHS 190955
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
555 AM EDT Fri Apr 19 2019

SCZ050-052-191800-
/O.EXT.KCHS.WI.Y.0003.190419T0955Z-190420T0000Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
555 AM EDT Fri Apr 19 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured.

&&

$$

GAZ119-SCZ043>045-048-049-051-191800-
/O.CON.KCHS.WI.Y.0003.190419T1300Z-190419T2100Z/
Coastal Chatham-Inland Colleton-Dorchester-Inland Berkeley-
Beaufort-Coastal Colleton-Coastal Jasper-
Including the cities of Wilmington Island, Tybee Island, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, Levy, 
Chelsea, and Jasper
555 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$
706 
WWUS72 KCHS 191431
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1031 AM EDT Fri Apr 19 2019

GAZ119-SCZ043>045-048-049-051-192100-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-190419T2100Z/
Coastal Chatham-Inland Colleton-Dorchester-Inland Berkeley-
Beaufort-Coastal Colleton-Coastal Jasper-
Including the cities of Wilmington Island, Tybee Island, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, Levy, 
Chelsea, and Jasper
1031 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured. Mariners should avoid venturing onto Lake Moultrie.

&&

$$

SCZ050-052-192245-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-190420T0000Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
1031 AM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Friday morning through the afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured.

&&

$$
201 
WWUS72 KCHS 191957
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
357 PM EDT Fri Apr 19 2019

GAZ119-SCZ043>045-048-049-051-192100-
/O.CAN.KCHS.WI.Y.0003.000000T0000Z-190419T2100Z/
Coastal Chatham-Inland Colleton-Dorchester-Inland Berkeley-
Beaufort-Coastal Colleton-Coastal Jasper-
Including the cities of Wilmington Island, Tybee Island, 
Walterboro, Saint George, Summerville, Goose Creek, 
Moncks Corner, Beaufort, Hilton Head Island, Edisto Beach, Levy, 
Chelsea, and Jasper
357 PM EDT Fri Apr 19 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.

$$

SCZ050-052-200000-
/O.CON.KCHS.WI.Y.0003.000000T0000Z-190420T0000Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
357 PM EDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for strong winds. Extra caution should be taken while
driving high profile vehicles and on bridges and overpasses.
Light weight objects such as trash cans and lawn furniture should
be secured.

&&

$$
310 
WWUS72 KCHS 192044
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
444 PM EDT Fri Apr 19 2019

SCZ050-052-192145-
/O.CAN.KCHS.WI.Y.0003.000000T0000Z-190420T0000Z/
Charleston-Tidal Berkeley-
Including the cities of Charleston, North Charleston, 
Mount Pleasant, and Daniel Island
444 PM EDT Fri Apr 19 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Charleston has cancelled the Wind
Advisory.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Apr 18, 4:02 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 18, 4:02 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
402 PM EDT Thu Apr 18 2019

.SYNOPSIS...
A strong cold front will approach from the west tonight, then
sweep through the region on Friday. Low pressure over the Ohio
Valley will prevail Saturday, followed by high pressure
building into the region Sunday and into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
To start, Atlantic moisture pushing onshore has produced
isolated/fast-moving showers mainly centered around the lower
Savannah River. These initial showers should dissipate this
evening. Then, as moisture transport intensifies, additional
showers should develop over the Atlantic and push onshore
tonight, mainly after midnight. Eventually, sufficient
instability should develop to support a few thunderstorms as
well. Latest guidance suggests sufficient coverage to justify
likely/categorical PoPs along at least the Charleston County
starting late tonight. Uncertainty persists regarding the timing
and location of these more widespread showers, and additional
forecast adjustments can be expected. The threat for severe
weather should remain low with this initial round of
thunderstorms. Otherwise, temperatures will only bottom out in
the upper 60s/lower 70s overnight, well above normal for mid-
April.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday: The focus of the short term forecast continues to be the
potential severe weather event Friday. Overall, there has been no
change to the overall dynamic setup. A deep trough is still forecast
to dig across the lower Mississippi Valley and close off into an
upper low. This anomalous setup will push impressive forcing into
the forecast area as a strong cold front moves west to east across
the forecast area. The ambient wind field is progged to be quite
impressive, producing strong shear profiles and notable low level
veering. The shear environment continues to look supportive of an
elevated damaging wind threat and isolated tornadoes. As is almost
always the case, the biggest question mark remains instability and
that will likely hinge on the timing of the frontal line of
convection.

History favors a faster timing as the convection tends
to race out ahead of the main front. The ECMWF and GFS continue to
be the faster solutions, while the NAM is a few hours slower. Also
of note, we are now getting into the window of time where the HRRR
and RAP extend into Friday morning. It's a bit concerning that both
the HRRR and RAP are even slower than the NAM, with the RAP showing
the line of thunderstorms still west of our inland zones (Jenkins,
Candler, and Tattnall counties) at 15 UTC. The slower the line is in
getting into the area, the more the atmosphere can destabilize,
further enhancing the severe weather threat. The forecast does slow
arrival down a bit, but still depicts the line knocking on the
doorstep of southeast Georgia around 12 UTC. This would make the
main time period for severe weather for southeast Georgia roughly
from 8am-noon, then noon-4pm for southeast South Carolina. This
timing will likely need adjusting overnight as the line develops and
we can make better assessments of how various models are
initializing. As SPC notes in the Enhanced Risk severe weather
outlook, MLCAPE values of 1000-1500 J/kg are possible. This
instability combined with the ambient shear will favor a linear
convective mode with embedded supercellular elements. The line is
expected move east of the area by mid/late afternoon at the latest,
ending the severe weather threat.

Also of note, the strong wind field will produce gusty winds outside
of thunderstorms on Friday. Confidence has increased to the point
where we have issued a Wind Advisory for Beaufort, Coastal Colleton,
and the entire Tri-County region for frequent gusts to 40-45 mph.
Such winds will also be possible further to the southwest, primarily
along the Georgia coast, but confidence isn't high enough at this
time to include in the advisory. The advisory will run from late
morning through late afternoon.

Friday night: The front will move well to the east and mid/upper
level moisture will strip out of the region. There doesn't appear to
be much support for lingering shower activity so the bulk of the
overnight will be dry. Low temperatures should dip into the low to
mid 50s in most areas.

Saturday through Sunday: The large and deep upper low will encompass
much of the eastern CONUS on Saturday and then start to drift
eastward on Sunday. The surface low will spend much of Saturday
across the Ohio Valley, leading to a breezy and cool day with clouds
filling in from the west and northwest. Cold temperatures aloft,
around -20C at 500 mb, could help produce isolated showers during
the day, but virtually every model keeps shower activity upstream of
the forecast area. We still show a slight chance of showers but this
area has been trimmed to a smaller region. For Sunday, high pressure
will begin building in and skies will clear out. Look for Saturday
highs to range from the low 60s inland to the mid/upper 60s closer
to the coast. Then for Sunday, a nice warmup with highs rising into
the mid and upper 70s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Dry sfc high pressure will prevail across the region Sunday night
through the middle of next week with temps warming each day as a
mid/upper lvl ridge axis shifts over the Southeast United States. In
general, high temps in the the low 80s Monday will warm into the low
80s Tuesday, then low/mid 80s Wednesday. Overnight lows should range
in the low mid 50s away from the coast Sunday night, then mid/upper
50s inland to lower 60s near the coast Monday night, followed by
low/mid 60s Tuesday night.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
18Z TAFs maintain VFR conditions, although the probability
for MVFR ceilings will increase beginning later tonight,
especially after 6z. S/SE winds will gust to around 20 kt this
afternoon, then winds will slacken just a bit after dark before
strengthening again after 6z. Then, gusts in to the 30-35 knots
range should become common after 12-14z Friday. Also of note,
coverage of showers/thunderstorms late tonight into Friday
morning remains uncertain but should remain focused in the KCHS
vicinity. For now, limited mention to VCSH at KCHS. Finally,
timing the arrival of strong/severe thunderstorms remains
somewhat uncertain. Opted to limit mention to VCTS at KSAV to
close out the 18Z TAF period, with no mention of thunder at
KCHS, but changes can be expected within subsequent TAF
packages.

Extended Aviation Outlook: A line of thunderstorms is expected
to impact the terminals early Friday afternoon. Gusty south
winds are expected outside of thunderstorms Friday afternoon and
evening. VFR conditions should return overnight Friday.

&&

.MARINE...
Tonight: Conditions will deteriorate with time tonight. As a
strong cold front approaches from the west and south winds
strengthen, Small Craft Advisory winds/seas will spread across
the coastal waters, including Charleston Harbor overnight, and
gale force gusts are expected to spread into AMZ374 overnight.
Seas 2-3 feet nearshore and 3-4 feet beyond 20 nm to start will
build to as high as 4-8 feet nearshore waters and 7-9 feet
beyond 20 nm by late tonight.

Friday through Tuesday: A strong cold front and
associated line of thunderstorms is expected to move across the
local waters on Friday. Southerly winds will increase significantly
Friday morning ahead of the cold front and confidence has increased
such that Gale Warnings are now in effect for all waters including
Charleston Harbor. Expect frequent gusts into the 35-40 knot range
beginning in the morning and continuing into the afternoon. The
likelihood of gales will end from west to east as the cold front
moves through and the warnings will come down at various times.
However, all the warnings should be down by late Saturday night.
Seas will increase significantly, and could rise into the 6-10 ft
range out to 20 nm on Friday, and 9-12 ft beyond. Conditions will
improve Friday night, but we will certainly need Small Craft
Advisories through Saturday evening to account for elevated west-
southwesterly winds and seas in an enhanced pressure gradient around
low pressure well to the north. Much more tranquil conditions can be
expected starting Sunday and continuing into early next week as high
pressure builds in across the Southeast.

As thunderstorms move across the waters on Friday, strong damaging
winds and isolated waterspouts will be possible through the day,
first in the Georgia waters and then in the South Carolina waters.

Surf Zone Hazards: Strong winds could produce high surf and a High
Surf Advisory could be needed for breakers of 5 ft or greater. A
Moderate Risk of Rip Currents is in effect Friday at all beaches.

&&

.TIDES/COASTAL FLOODING...
Issued a Coastal Flood Advisory for Charleston/coastal Colleton
county this evening for expected minor salt water flooding
around the time of the high tide. Also, we will remain alert
for the potential for locally heavy rain around the time of the
Friday morning high tide in Charleston and surrounding coastal
communities.

Blow-out tides are possible with Saturday morning's low tide.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Wind Advisory from 10 AM to 5 PM EDT Friday for SCZ044-045-
     048>050-052.
     Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
     SCZ049-050.
MARINE...Small Craft Advisory from midnight tonight to 10 AM EDT Friday
     for AMZ352-354.
     Gale Warning from 10 AM to 8 PM EDT Friday for AMZ330-352.
     Small Craft Advisory from midnight tonight to 7 AM EDT Friday
     for AMZ350.
     Gale Warning from 7 AM to 11 PM EDT Friday for AMZ350.
     Gale Warning from 10 AM to 5 PM EDT Friday for AMZ354.
     Small Craft Advisory from 8 PM this evening to 4 AM EDT Friday
     for AMZ374.
     Gale Warning from 4 AM to 11 PM EDT Friday for AMZ374.
     Small Craft Advisory from 2 AM to 10 AM EDT Friday for AMZ330.

&&

NEAR TERM...SPR
SHORT TERM...BSH
LONG TERM...
AVIATION...BSH/SPR
MARINE...BSH/SPR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 18, 5:13 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
513 AM EDT Thu Apr 18 2019

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-051-052-190915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Coastal Jasper-Tidal Berkeley-
513 AM EDT Thu Apr 18 2019

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe Weather: A strong cold front will sweep through the Southeast
United States Friday into Friday Evening. A band of thunderstorms
will develop along and ahead of the cold front Friday. Damaging
winds, hail, and isolated tornadoes could occur with these
thunderstorms. Now is the time to review your severe weather plan of
action.

Strong Winds: Winds will increase Friday and continue into Friday
evening. Gusts to 45 mph will be possible outside of showers and
thunderstorms, especially across the South Carolina coastal
counties. A Wind Advisory could needed for some areas, including
Lake Moultrie.

Coastal Hazards: Seas are expected to build greater than 8 ft late
Friday into Friday Night. The combination of the high seas and
strong south winds will likely yield an enhanced risk for rip
currents and beach erosion at the beaches. A High Surf Advisory
could be needed for some beach locations.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-190915-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
513 AM EDT Thu Apr 18 2019

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Severe Weather: A strong cold front will sweep through the Southeast
United States Friday into Friday evening. A band of thunderstorms
will develop along and ahead of the cold front Friday. Damaging wind
gusts, hail, and isolated waterspouts could occur with these
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-190915-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
513 AM EDT Thu Apr 18 2019

...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT EDT FRIDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Weather: A strong cold front will sweep through the Southeast
United States Friday into Friday evening. A band of thunderstorms
will develop along and ahead of the cold front Friday. Damaging wind
gusts, hail, and isolated waterspouts could occur with these
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048>050-190915-
Beaufort-Coastal Colleton-Charleston-
513 AM EDT Thu Apr 18 2019

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Coastal Flooding: There is a chance tides in the Charleston Harbor
could reach near 7.0 ft MLLW with high tide this evening, resulting
in shallow coastal flooding. A Coastal Flood Advisory could be
needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe Weather: A strong cold front will sweep through the Southeast
United States Friday into Friday Evening. A band of thunderstorms
will develop along and ahead of the cold front Friday. Damaging
winds, hail, and isolated tornadoes could occur with these
thunderstorms. Now is the time to review your severe weather plan of
action.

Strong Winds: Winds will increase Friday and continue into Friday
evening. Gusts to 45 mph will be possible outside of showers and
thunderstorms, especially across the South Carolina coastal
counties. A Wind Advisory could needed for some areas, including
Lake Moultrie.

Coastal Hazards: Seas are expected to build greater than 8 ft late
Friday into Friday Night. The combination of the high seas and
strong south winds will likely yield an enhanced risk for rip
currents and beach erosion at the beaches. A High Surf Advisory
could be needed for some beach locations.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:56 AM EDTGale WarningCHS43 hr
Apr 18, 3:53 PM EDTCoastal Flood AdvisoryCHS6 hr

Nearby

Wind Advisories in South Carolina, 2019Wind Advisories in Georgia, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.